Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 38, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 21, 2013, 4:14 PM EDT for Screven County, Georgia; Allendale County, South Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2013, 4:14 PM EDT (20:14 UTC)
- Expired
- May 21, 2013, 5:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Screven County, GA, Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 59 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 4:25 PM EDT | TSTM WND DMG | 3 Wsw Appleton, SC | SC HIGHWAY PATROL REPORTS A TREE DOWN ON ROAD AT INTERSECTION OF REVOLUTIONARY ROAD AND HIGHWAY 3. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1783 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 438 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
953
WUUS52 KCHS 212014
SVRCHS
GAC251-SCC005-212115-
/O.NEW.KCHS.SV.W.0038.130521T2014Z-130521T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
SCREVEN COUNTY IN SOUTHEAST GEORGIA...
ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 515 PM EDT
* AT 414 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF APPLETON TO BARTON...MOVING SOUTH
AT 5 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
APPLETON...SEIGLING...MARTIN...MILLETT...BURTONS FERRY LANDING...
MILLHAVEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3304 8157 3305 8157 3308 8162 3310 8162
3316 8153 3311 8136 3312 8120 3303 8113
3264 8156 3294 8174
TIME...MOT...LOC 2014Z 018DEG 6KT 3313 8138 3290 8137
$$4 follow-up statements
437
WWUS52 KCHS 212038
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
438 PM EDT TUE MAY 21 2013
GAC251-SCC005-212115-
/O.CON.KCHS.SV.W.0038.000000T0000Z-130521T2115Z/
SCREVEN GA-ALLENDALE SC-
438 PM EDT TUE MAY 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR PORTIONS OF SCREVEN AND ALLENDALE COUNTIES...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
APPLETON TO MILBURY...MOVING SOUTHWEST AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENDALE...APPLETON...BARTON...FAIRFAX...MARTIN...SEIGLING...
SYCAMORE...ULMER...HILLTONIA...HUNTERS...MILLHAVEN AND BURTONS FERRY
LANDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3304 8157 3305 8157 3311 8148 3311 8136
3312 8120 3303 8113 3264 8156 3294 8174
TIME...MOT...LOC 2038Z 038DEG 11KT 3305 8136 3287 8147
$$236
WWUS52 KCHS 212048
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
448 PM EDT TUE MAY 21 2013
GAC251-SCC005-212115-
/O.CON.KCHS.SV.W.0038.000000T0000Z-130521T2115Z/
SCREVEN GA-ALLENDALE SC-
448 PM EDT TUE MAY 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR PORTIONS OF SCREVEN AND ALLENDALE COUNTIES...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
APPLETON TO 8 MILES SOUTHWEST OF MILBURY...MOVING SOUTHWEST AT 15
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENDALE...APPLETON...BARTON...FAIRFAX...SEIGLING...SYCAMORE...
HILLTONIA...HUNTERS...MILLHAVEN AND BURTONS FERRY LANDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3294 8173 3301 8158 3308 8145 3310 8136
3309 8120 3304 8113 3303 8113 3264 8156
3294 8174
TIME...MOT...LOC 2048Z 038DEG 11KT 3303 8139 3282 8150
$$511
WWUS52 KCHS 212057
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT TUE MAY 21 2013
GAC251-SCC005-212115-
/O.CON.KCHS.SV.W.0038.000000T0000Z-130521T2115Z/
SCREVEN GA-ALLENDALE SC-
457 PM EDT TUE MAY 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR PORTIONS OF SCREVEN AND ALLENDALE COUNTIES...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
APPLETON TO 8 MILES NORTHEAST OF GREEN HILL...MOVING SOUTHWEST AT 15
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENDALE...APPLETON...BARTON...FAIRFAX...SEIGLING...SYCAMORE...
HILLTONIA...HUNTERS...MILLHAVEN AND BURTONS FERRY LANDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3294 8173 3301 8157 3308 8124 3301 8117
3264 8156 3294 8174
TIME...MOT...LOC 2058Z 038DEG 11KT 3301 8140 3280 8152
$$114
WWUS52 KCHS 212113
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT TUE MAY 21 2013
GAC251-SCC005-212123-
/O.EXP.KCHS.SV.W.0038.000000T0000Z-130521T2115Z/
SCREVEN GA-ALLENDALE SC-
513 PM EDT TUE MAY 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF SCREVEN AND
ALLENDALE COUNTIES WILL EXPIRE AT 515 PM EDT...
AT 513 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3294 8173 3301 8157 3308 8124 3301 8117
3264 8156 3294 8174
TIME...MOT...LOC 2113Z 038DEG 11KT 3297 8143 3276 8155
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:54 PM EDT, 20 minutes earlier.
Area forecast discussion, May 21, 3:54 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 354 PM EDT TUE MAY 21 2013 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THURSDAY. A COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY WITH DRY HIGH PRESSURE BUILDING IN NEXT WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED GENERALLY ALONG AND WEST OF INTERSTATE 95 BY LATE AFTERNOON...WHILE THE PERSISTENT CONVECTION OVER THE CHARLESTON TRI COUNTY AREA HAS STEADILY DISSIPATED INTO LIGHT SHOWERS. EARLIER HEAVY RAIN AND THUNDERSTORMS WORKED OVER THE ENVIRONMENT NORTH OF BEAUFORT COUNTY FAIRLY WELL...AND LATEST THINKING IS THAT STRONGEST CONVECTION WILL REMAIN WEST AND SOUTH OF THE TRI COUNTY. NORTH/NORTHWEST LOW TO MID LEVEL FLOW WILL CONTINUE TO STEER STORMS FARTHER SOUTH AS THE AFTERNOON PROGRESSES. MESOANALYSIS REVEALS THAT BEST INSTABILITY STILL PERSISTS ACROSS THE SOUTHWEST PORTION OF THE FORECAST AREA...AND WILL THUS NEED TO MONITOR ONGOING CONVECTION ACROSS INLAND AREAS FOR BRIEF INTENSIFICATION...ESPECIALLY WHERE MESOSCALE BOUNDARY INTERACTIONS OCCUR. THE OVERALL SEVERE WEATHER POTENTIAL IS LOW CONSIDERING THAT BEST LAPSE RATES ARE CONFINED WEST OF THE AREA AND THE WIND PROFILE IS RATHER WEAK. HOWEVER...AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT WHERE BOUNDARIES MERGE WITHIN THE MORE UNSTABLE AIR WEST OF INTERSTATE 95. OTHERWISE...HEAVY RAIN DUE TO SLOW STORM MOTIONS STILL SEEMS TO BE THE MAIN HAZARD INTO EARLY EVENING. THUNDERSTORM ACTIVITY IS EXPECTED TO GRADUALLY DISSIPATE AND BECOME FURTHER CONFINED TO THE WESTERN ZONES WITHIN WANING HEATING/INSTABILITY AROUND SUNSET. HAVE MAINTAINED A SLIGHT CHANCE OF RAIN MOST AREAS BY AROUND 00Z...WITH RAIN POTENTIAL DIMINISHING FROM EAST TO WEST LATER IN THE EVENING INTO THE OVERNIGHT PERIOD. THE MEANDERING BAGGY UPPER TROUGH WILL STEADILY WEAKEN AND BECOME ABSORBED INTO A LARGER TROUGH TO THE WEST THROUGH THE PERIOD. CONSIDERING SOME SHORTWAVE ENERGY WILL LINGER OVER THE AREA TO MAINTAIN A RIBBON OF DEEP MOISTURE...ONSHORE FLOW ON THE PERIPHERY OF THE ATLANTIC SURFACE HIGH COULD ALLOW ISOLATED MARINE SHOWERS TO PUSH LOCALLY ONSHORE AFTER MIDNIGHT. FOG POTENTIAL IS A BIT DIFFICULT TO DETERMINE...AS MUCH DEPENDS ON THE PERSISTENCE AND LOCATION OF ANY CLOUD COVER OVERNIGHT. SREF AND NAM MODEL SOLUTIONS DO NOT INDICATE SIGNIFICANT FOG FORMATION DESPITE WET SOIL WHERE RAIN OCCURRED THIS AFTERNOON. WILL KEEP MENTION OF FOG OUT OF THE FORECAST AT THIS POINT AND ALLOW SUBSEQUENT FORECAST UPDATES TO REASSESS THE ENVIRONMENT LATER THIS EVENING. EXPECT LOW TEMPERATURES TO RANGE FROM THE MID 60S TO NEAR 70 ALONG THE COAST. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... A FAIRLY SIMILAR PATTERN WILL PERSIST WEDNESDAY AND THURSDAY WITH BROAD UPPER TROUGHING INLAND AND HIGH PRESSURE OVER THE ATLANTIC. THIS PATTERN WILL MAINTAIN DEEP MOISTURE OVER THE AREA WITH DECENT RAIN CHANCES THROUGH THE PERIOD...MOSTLY CONFINED INLAND DURING THE DAY AND OVER THE ATLANTIC AT NIGHT. THE RISK FOR SEVERE WEATHER APPEARS LOW GIVEN THE LACK OF ORGANIZATION POTENTIAL...ALTHOUGH HEAVY RAINFALL COULD RESULT IN LOCALIZED FLOODING. HIGH/LOW TEMPERATURES WILL ULTIMATELY DEPEND ON CLOUD COVER/RAINFALL BUT GENERALLY SHOULD BE CLOSE TO SLIGHTLY ABOVE NORMAL. A COLD FRONT SHOULD PUSH THROUGH FRIDAY MORNING...ALTHOUGH THE NORTHWEST DOWNSLOPE FLOW WILL HELP TO OFFSET THE COLD ADVECTION. THIS SHOULD LEAD TO TEMPERATURES CLOSE TO NORMAL IN THE MID 80S. THE BIGGER CHANGE WILL BE THE DRIER AIR WHICH WILL MAKE IT FEEL A LOT MORE COMFORTABLE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THERE IS GOOD MODEL AGREEMENT THAT DRY CANADIAN HIGH PRESSURE WILL EXPAND SOUTHEAST INTO THE FORECAST AREA OVER THE WEEKEND THEN SHIFT OFFSHORE. DEWPOINTS LOOK TO DROP INTO THE LOWER 50S SATURDAY AND SUNDAY...WHICH COMBINED WITH HIGHS IN THE LOWER 80S WILL RESULT IN PLEASANT SPRING WEATHER. OVERNIGHT LOWS WILL PROBABLY DROP INTO THE UPPER 50S IN SPOTS. LOW-LEVEL MOISTURE INCREASES EARLY NEXT WEEK AS THE SURFACE HIGH SHIFTS OFFSHORE...BUT WE DID NOT SEE ANY STRONG SYNOPTIC SCALE FEATURES TO WARRANT ADDING PRECIP. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP NEAR THE TERMINALS THROUGH THE AFTERNOON...WITH REDUCED VSBYS AND CIGS LIKELY WITHIN HEAVIER RAINFALL. AMENDMENTS WILL LIKELY BE NEEDED TO ACCOUNT FOR RADAR TRENDS DURING THE NEXT SEVERAL HOURS...WITH MOST THUNDERSTORM ACTIVITY DIMINISHING AFTER SUNSET. GIVEN PRIOR RAINFALL AND LIGHT WINDS...MVFR OR LOWER CIGS/VSBYS WILL BE POSSIBLE OVERNIGHT. HOWEVER...DUE TO LOW CONFIDENCE IN TIMING AND DURATION...HAVE OPTED TO NOT INCLUDE MENTION IN THE TAFS AT THIS TIME AND ALLOW SUBSEQUENT ISSUANCES TO ADDRESS THIS POTENTIAL. EXTENDED AVIATION...SPORADIC REDUCTIONS IN CEILINGS/VSBYS MAINLY IN AFTERNOON/EVENING SHOWERS OR STORMS THROUGH THURSDAY. && .MARINE... TONIGHT...THE OFFSHORE RIDGE OF HIGH PRESSURE WILL CONTINUE TO EXTEND WEST ACROSS THE COASTAL WATERS...SUPPORTING SOUTHEAST TO SOUTH WINDS LESS THAN 15 KT AND SEAS IN THE 2 TO 4 FT RANGE...HIGHEST OVER OUTER GEORGIA WATERS BEYOND 20 NM. WEDNESDAY THROUGH SUNDAY...ATLANTIC HIGH PRESSURE WILL DOMINATE WITH SOUTHERLY FLOW UNTIL A COLD FRONT PUSHES THROUGH FRIDAY. THE MUCH COOLER AND DRIER AIR MASS BEHIND THE FRONT WILL MOVE IN AND LEAD TO INCREASING WINDS AND BUILDING SEAS...POSSIBLY REACHING ADVISORY LEVELS...AT LEAST ACROSS THE WATERS BEYOND 20 NM. && .TIDES/COASTAL FLOODING... HIGH ASTRONOMICAL TIDES AND FAVORABLE NORTH/NORTHEAST WINDS COULD LEAD TO MINOR SALTWATER INUNDATION NEAR THE COAST DURING THE HIGH TIDE FRIDAY AND SATURDAY EVENING. BY THE TIME OF THE HIGH TIDE SUNDAY EVENING AS WELL AS MONDAY EVENING...WINDS WILL NOT BE AS CONDUCIVE BUT MINOR SALTWATER FLOODING WILL STILL BE POSSIBLE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...WMS SHORT TERM...RJB LONG TERM...JRL AVIATION...ECT/RJB MARINE...RJB/WMS
Hazardous weather outlook, May 21, 3:48 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 348 PM EDT TUE MAY 21 2013 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-221000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 348 PM EDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-221000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 348 PM EDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COASTAL FLOODING...HIGH ASTRONOMICAL TIDES AND FAVORABLE WINDS COULD LEAD TO MINOR SALTWATER INUNDATION NEAR THE COAST DURING THE LATE EVENING HIGH TIDES BEGINNING FRIDAY NIGHT AND CONTINUING INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 21, 1:56 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
156 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM LIGHTNING GOOSE CREEK 32.99N 80.03W
05/21/2013 BERKELEY SC AMATEUR RADIO
LIGHTNING STRUCK HOUSE AND CAUSED A HOUSE FIRE ON
CANNON AVENUE.
&&
CORRECTED REMARKS
EVENT NUMBER CHS1300308
TIMTESpecial weather statement, May 21, 2:55 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
255 PM EDT TUE MAY 21 2013
GAZ087-088-099-100-114-115-211945-
BULLOCH-CANDLER-EVANS-JENKINS-SCREVEN-TATTNALL-
255 PM EDT TUE MAY 21 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...SCREVEN...
JENKINS...EVANS...BULLOCH AND CANDLER COUNTIES THROUGH 345 PM EDT...
AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GOLOID TO
METTER...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MALLARDS POND...PORTAL...METTER MUNICIPLE AIRPORT...BLITCH...
WESTSIDE...MIDDLEGROUND...PARISH...DOVER...HUNTERS POINTE...
PULASKI...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3243 8220 3280 8163 3242 8156 3205 8211
3217 8219 3228 8223 3231 8224
TIME...MOT...LOC 1855Z 340DEG 15KT 3270 8167 3239 8208Local storm report, May 21, 3:08 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
308 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HEAVY RAIN NORTH CHARLESTON 32.85N 79.97W
05/21/2013 U0.00 INCH CHARLESTON SC 911 CALL CENTER
WARNING POINT REPORTED WATER ON ROADS AT THE
INTERSECTION OF RIVERS AVENUE AND REYNOLDS AVENUE. NO
ROAD CLOSURES REPORTED.
0146 PM HEAVY RAIN NORTH CHARLESTON 32.85N 79.98W
05/21/2013 U0.00 INCH CHARLESTON SC 911 CALL CENTER
WARNING POINT REPORTED WATER ON DORCHESTER ROAD BETWEEN
MEETING STREET AND RIVERS AVENUE. NO ROAD CLOSURES
REPORTED.
&&
EVENT NUMBER CHS1300309
EVENT NUMBER CHS1300310
JHPSpecial weather statement, May 21, 3:13 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 313 PM EDT TUE MAY 21 2013 SCZ040-042-211945- ALLENDALE-HAMPTON- 313 PM EDT TUE MAY 21 2013 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON COUNTIES THROUGH 345 PM EDT... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR BRUNSON...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... HAMPTON...CROCKETVILLE...BRUNSON...FAIRFAX...LAKE WARREN STATE PARK...DUKES...ROUSE...BARTON... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3268 8130 3297 8145 3302 8116 3289 8103 TIME...MOT...LOC 1914Z 063DEG 7KT 3293 8118
Special weather statement, May 21, 3:38 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
338 PM EDT TUE MAY 21 2013
GAZ088-099-100-114-115-212030-
BULLOCH-CANDLER-EVANS-SCREVEN-TATTNALL-
338 PM EDT TUE MAY 21 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...SCREVEN...
EVANS...BULLOCH AND CANDLER COUNTIES THROUGH 430 PM EDT...
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM COOPERVILLE TO
COLLINS...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GEORGIAN WALK...BRANNEN LAKE...DEERFIELD...HUNTINGTON...IRONGATE...
EXCELSIOR...STATESBORO MUNICIPLE AIRPORT...WESTBROOKE...STATESBORO
MALL...NEW HOPE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3215 8219 3225 8222 3273 8164 3251 8153
3249 8155 3245 8153 3241 8154 3217 8171
3215 8178 3211 8176 3204 8181 3189 8216
3191 8222 3193 8224
TIME...MOT...LOC 1938Z 338DEG 7KT 3258 8168 3216 8220Special weather statement, May 21, 3:44 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT TUE MAY 21 2013
GAZ088-SCZ040-042-212030-
ALLENDALE-HAMPTON-SCREVEN-
344 PM EDT TUE MAY 21 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE
AND HAMPTON COUNTIES THROUGH 430 PM EDT...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BARTON...MOVING SOUTHWEST AT 10 MPH.
OTHER STROMS WILL MOVE IN FROM BARNWELL COUNTY.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BARTON...ROUSE...VALENTINE...BALDOCK...MARTIN...MILBURY...AVERILL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3304 8157 3305 8157 3308 8162 3310 8162
3316 8154 3311 8136 3311 8133 3296 8113
3281 8126 3271 8146 3297 8168
TIME...MOT...LOC 1944Z 067DEG 10KT 3291 8128The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:04 PM EDT | Special Weather Statement | CHS | Evans | 26 min |
| May 20, 8:28 PM EDT | Special Weather Statement | CHS | Evans | 32 min |
| May 20, 9:07 PM EDT | Special Weather Statement | CHS | Evans | 38 min |
| May 21, 2:55 PM EDT | Special Weather Statement | CHS | Bulloch, Candler | 50 min |
| May 21, 3:38 PM EDT | Special Weather Statement | CHS | Bulloch, Evans, Tattnall | 52 min |
| May 21, 4:30 PM EDT | Special Weather Statement | CHS | Bulloch, Evans, Tattnall | 45 min |
| May 21, 5:05 PM EDT | Special Weather Statement | CHS | Long | 40 min |
| May 21, 5:44 PM EDT | Special Weather Statement | CHS | Long | 46 min |
| May 21, 6:45 PM EDT | Special Weather Statement | CHS | Effingham | 30 min |
| May 21, 7:10 PM EDT | Areal Flood Advisory | CHS | Effingham | 95 min |
| May 21, 7:14 PM EDT | Special Weather Statement | CHS | Effingham | 31 min |
| May 21, 6:05 AM EDT | Areal Flood Advisory | CHS | Berkeley | 115 min |
| May 21, 12:07 PM EDT | Areal Flood Advisory | CHS | Charleston | 113 min |
| May 21, 12:27 PM EDT | Flash Flood Warning | CHS | Charleston | 2 hr |
| May 21, 12:51 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 114 min |
| May 21, 3:13 PM EDT | Special Weather Statement | CHS | Allendale | 32 min |
| May 21, 3:44 PM EDT | Special Weather Statement | CHS | Allendale | 46 min |
| May 21, 5:08 PM EDT | Special Weather Statement | CHS | Hampton | 37 min |
| May 21, 5:59 PM EDT | Special Weather Statement | CHS | Hampton | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.